A successful approach to overcome imatinib-induced skin toxicity in a GIST patient
SourceAnti-Cancer Drugs, 27, 6, (2016), pp. 576-579
Article / Letter to editor
Display more detailsDisplay less details
SubjectRadboudumc 15: Urological cancers RIHS: Radboud Institute for Health Sciences; Radboudumc 5: Inflammatory diseases RIHS: Radboud Institute for Health Sciences; Radboudumc 9: Rare cancers RIHS: Radboud Institute for Health Sciences
Since the introduction of tyrosine kinase inhibitors in gastrointestinal stromal tumor patients, the median survival of patients has increased from less than 1 to more than 5 years. The chronic use of a tyrosine kinase inhibitor has an impact on quality of life because of its toxicity. Adequate supportive therapy is therefore important. We describe a female patient with a metastatic gastrointestinal stromal tumor. During treatment with the c-KIT inhibitor imatinib, she developed severe therapy-limiting skin toxicity. After several different supportive attempts, the combination of doxycycline and clemastine proved to be the solution, enabling successful chronic treatment with imatinib. Chronic use of doxycycline and clemastine is useful in the management of skin toxicity caused by c-KIT inhibitors, enabling the needed long-term use of these kind of anticancer drugs without hampering the quality of life.
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.